Alert archive / Texas / Flash Flood Warnings in 2020
Flash Flood Warning 30, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 21, 2020, 6:45 AM CDT for Clay County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2020, 6:45 AM CDT (11:45 UTC)
- Expired
- Jun 21, 2020, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 100 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1508 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted.
761
WGUS54 KOUN 211145
FFWOUN
TXC077-211445-
/O.NEW.KOUN.FF.W.0030.200621T1145Z-200621T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
645 AM CDT Sun Jun 21 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Northeast Clay County in northern Texas...
* Until 945 AM CDT.
* At 642 AM CDT, Doppler radar indicated thunderstorms have produced
an estimated three to six inches of rain across northeastern Clay
County, especially in areas north of the Little Wichita River
northeast of Henrietta.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, county roads and
streets as well as other drainage and low lying areas.
* Flash flooding will remain over mainly rural areas of northeastern
Clay County northeast of Henrietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3395 9818 3400 9806 3399 9801 3401 9797
3399 9795 3396 9796 3395 9797 3394 9797
3393 9795 3391 9796 3391 9798 3389 9798
3387 9810
FLASH FLOOD...RADAR INDICATED
$$
..speg.1 follow-up statement
590
WGUS74 KOUN 211438
FFSOUN
Flash Flood Statement
National Weather Service Norman OK
938 AM CDT Sun Jun 21 2020
TXC077-211448-
/O.EXP.KOUN.FF.W.0030.000000T0000Z-200621T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay TX-
938 AM CDT Sun Jun 21 2020
...THE FLASH FLOOD WARNING FOR EAST CENTRAL CLAY COUNTY WILL EXPIRE
AT 945 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3395 9818 3400 9806 3399 9801 3401 9797
3399 9795 3396 9796 3395 9797 3394 9797
3393 9795 3391 9796 3391 9798 3389 9798
3387 9810
$$
MahaleWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 4:51 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 21, 4:51 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Norman OK 451 AM CDT Sun Jun 21 2020 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 434 AM CDT Sun Jun 21 2020 Scattered storms this morning will persist and slowly move east across southern Oklahoma this morning and be capable of producing widely scattered severe storms and locally heavy rainfall. Storms in northwest Oklahoma may also persist for a while this morning, but these storms are expected to weaken more quickly. Although there is some potential for severe weather this morning, the main risk will be late this afternoon and this evening as storms develop and move into northern Oklahoma and spread south and southeast. Atmospheric parameters will be in place to support severe thunderstorms late this afternoon and this evening. Low- level shear improves as low-level jet develops with 1 km shear increasing to 30 to 40 knots by 03Z. The day one outlook by the SPC covers the potential evolution well. && .LONG TERM... (Monday through Saturday) Issued at 313 AM CDT Sun Jun 21 2020 An area of showers and thunderstorms is expected to be ongoing across portions of the area Monday morning. Showers and storms will remain possible Monday afternoon but chances will increase again Monday night into Tuesday morning. Some strong to severe storms will also be possible. NW flow aloft will continue to affect the area through at least the middle part of the week. Showers and storms will be possible during this time although where, when, if will be somewhat dependent on the previous day/night's convection and the affects on the region. However, in general, storms are expected to develop in the High Plains due to upslope flow and at least approach and possibly move into portions of the fa during the evening/overnight period. Additional storms could develop in the fa during the afternoon/early evening hours near any boundaries over the fa. Late in the week, models begin to shift the upper weather pattern with a trough moving across the central U.S. which will continue to bring a chance for showers/storms to portions of the fa. With the NW flow, clouds, and rain, temperatures are still expected to remain around or below average for this time of year into next weekend. && .AVIATION... (12Z TAFS) Issued at 448 AM CDT Sun Jun 21 2020 Showers/storms will affect some TAF sites this morning. Additional storms are expected to develop later this afternoon and move across parts of the area this evening and overnight. Some of the storms could produce strong and variable winds. MVFR/VFR ceilings are expected. Winds will shift with any outflow boundaries. Otherwise, winds will generally be from the S and SE this TAF period. TAFs will be adjusted to current trends before being sent. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 70 88 69 / 30 60 20 80 Hobart OK 95 72 94 67 / 10 30 10 70 Wichita Falls TX 95 74 95 71 / 30 20 10 50 Gage OK 94 66 90 64 / 30 30 10 70 Ponca City OK 92 69 88 66 / 10 70 30 60 Durant OK 89 72 91 70 / 60 40 30 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....25 AVIATION...25
Hazardous weather outlook, Jun 21, 3:56 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 356 AM CDT Sun Jun 21 2020 OKZ004>048-050>052-TXZ083>090-220900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 356 AM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Severe storms are possible across the area with an Enhanced risk across portions of northern and central Oklahoma. Location... The Enhanced risk is generally the area north of I-40. A Slight risk is the area north of a line from Altus and Duncan, to Sulphur and Coalgate Oklahoma. Timing... Some severe storms will be possible through 10 AM, mainly across portions of southern Oklahoma and north Texas. Another round of severe storms will be possible across the area late this afternoon into tonight. Impacts... Up to ping pong ball size hail and wind gusts to 65 mph possible during the morning hours. Later today, up to baseball size hail and wind gusts to 70 mph will be the main concerns. There is also a low chance for a tornado, mainly across portions of northwest Oklahoma. Locally heavy rain will also be a concern. Discussion... Elevated thunderstorms will continue to develop and move across portions of the area this morning. Some of these storms could be strong to severe. Storms are expected to decrease late this morning and early afternoon. Additional storms are expected to develop late this afternoon and early evening, initially affecting portions of northern Oklahoma. The storms will then likely develop into one or more lines that continue to move across the area this evening and overnight. Severe storms will be possible with large hail and strong wind gusts the main concerns initially. Damaging winds are then expected to become even more of a concern this evening with the transition to one or more lines of storms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations late this afternoon and tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Storms will be possible during the day Monday but higher chances will be Monday evening and night. Strong to severe storms will be possible once again with a Slight risk across much of the area. Large hail and damaging winds will be the main concerns. Locally heavy rain will also be possible. Showers and thunderstorms will remain possible across at least portions of the area through the rest of the week. Some strong to severe storms could be possible. However, what occurs on one day could be somewhat dependent on what occurred the previous day and night and the impact on the airmass. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 21, 6:05 AM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
605 AM CDT Sun Jun 21 2020
OKZ041-046-047-051-211130-
Carter OK-Johnston OK-Marshall OK-Murray OK-
605 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Carter...western
Johnston...Marshall and southeastern Murray Counties Until 630 AM
CDT...
AT 601 AM CDT, strong thunderstorms were along a line extending from
4 miles west of Mill Creek to near Lebanon, moving east at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3393 9690 3396 9692 3396 9693 3401 9693
3402 9697 3407 9697 3407 9700 3444 9706
3449 9661 3401 9658 3402 9660 3400 9662
3397 9660 3397 9658 3396 9658 3395 9660
3391 9658
TIME...MOT...LOC 1101Z 267DEG 17KT 3440 9690 3400 9687
..speg.Special weather statement, Jun 21, 6:16 AM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
616 AM CDT Sun Jun 21 2020
OKZ044-045-TXZ090-211145-
Cotton OK-Jefferson OK-Clay TX-
616 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR central Cotton...southwestern
Jefferson and northern Clay Counties Until 645 AM CDT...
AT 615 AM CDT, strong thunderstorms were along a line extending from
near Cookietown to 5 miles west of Terral, moving southeast at 20
MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
LAT...LON 3407 9842 3408 9842 3408 9844 3423 9861
3426 9861 3442 9842 3399 9797 3371 9798
TIME...MOT...LOC 1115Z 307DEG 18KT 3423 9845 3389 9803
..speg.Special weather statement, Jun 21, 6:28 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
628 AM CDT Sun Jun 21 2020
OKZ038-044-211200-
Cotton OK-Comanche OK-
628 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Cotton and
southwestern Comanche Counties Until 700 AM CDT...
AT 624 AM CDT, a strong thunderstorm was located near Faxon, moving
southeast at 15 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3440 9866 3451 9866 3451 9869 3461 9858
3445 9831 3426 9854
TIME...MOT...LOC 1124Z 314DEG 11KT 3450 9860
..speg.Special weather statement, Jun 21, 6:29 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 629 AM CDT Sun Jun 21 2020 OKZ035-037-038-211200- Kiowa OK-Tillman OK-Comanche OK- 629 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR south central Kiowa... northeastern Tillman and west central Comanche Counties Until 700 AM CDT... AT 628 AM CDT, a strong thunderstorm was located 5 miles east of Mountain Park, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3469 9895 3479 9884 3465 9854 3445 9876 TIME...MOT...LOC 1128Z 312DEG 14KT 3470 9885 ..speg.
Special weather statement, Jun 21, 6:30 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 AM CDT Sun Jun 21 2020
OKZ024-027-211200-
Grady OK-Canadian OK-
630 AM CDT Sun Jun 21 2020
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Grady and
southeastern Canadian Counties Until 700 AM CDT...
AT 628 AM CDT, a strong thunderstorm was located 4 miles southeast of
El Reno, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
LAT...LON 3542 9767 3521 9767 3515 9773 3546 9804
3559 9789
TIME...MOT...LOC 1128Z 314DEG 27KT 3548 9790
..speg.Special weather statement, Jun 21, 6:31 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 631 AM CDT Sun Jun 21 2020 OKZ047-051-211200- Johnston OK-Marshall OK- 631 AM CDT Sun Jun 21 2020 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Johnston and north central Marshall Counties Until 700 AM CDT... AT 628 AM CDT, a strong thunderstorm was located near Ravia, moving east at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... LAT...LON 3413 9645 3415 9681 3434 9681 3440 9646 TIME...MOT...LOC 1128Z 268DEG 15KT 3426 9673 ..speg.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 11:53 PM CDT | Special Weather Statement | OUN | Hardeman | 37 min |
| Jun 21, 4:37 AM CDT | Severe Thunderstorm Warning | OUN | Clay | 38 min |
| Jun 21, 5:27 AM CDT | Special Weather Statement | OUN | Clay | 33 min |
| Jun 21, 5:55 AM CDT | Areal Flood Advisory | OUN | Clay | 2 hr |
| Jun 21, 7:06 AM CDT | Special Weather Statement | OUN | Clay | 24 min |
| Jun 21, 7:23 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 39 min |
| Jun 21, 7:54 AM CDT | Special Weather Statement | OUN | Wichita | 36 min |
| Jun 21, 8:08 AM CDT | Areal Flood Advisory | OUN | Clay | 3 hr |
| Jun 21, 8:13 AM CDT | Severe Thunderstorm Warning | OUN | Wichita | 47 min |
| Jun 21, 8:28 AM CDT | Flash Flood Warning | OUN | Clay | 3 hr |
| Jun 21, 8:32 AM CDT | Areal Flood Advisory | OUN | Wichita | 3 hr |
| Jun 21, 8:46 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.